Alert archive / Utah / Red Flag Warnings in 2006
Red Flag Warning 9, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Jun 10, 2006, 3:40 PM MDT. It took effect at Jun 11, 2006, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2006, 3:40 PM MDT (21:40 UTC)
- In effect from
- Jun 11, 2006, 12:00 PM MDT
- Expired
- Jun 11, 2006, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KSLC 102140 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 340 PM MDT SAT JUN 10 2006 UTZ435-437-439-440-110300- /O.NEW.KSLC.FW.W.0009.060611T1800Z-060612T0300Z/ /O.NEW.KSLC.FW.A.0007.060612T1800Z-060613T0300Z/ /O.CON.KSLC.FW.W.0008.000000T0000Z-060611T0300Z/ SOUTHWEST DESERTS AND MOUNTAINS- SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON- SOUTH CENTRAL UTAH- 340 PM MDT SAT JUN 10 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND STRONG SOUTHWEST WINDS ACROSS SOUTHWEST UTAH. THIS WARNING IS FOR FIRE WEATHER ZONES 435...437...439 AND 440... ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 9 PM MDT SUNDAY FOR LOW RELATIVE HUMIDITY AND STRONG SOUTHWEST WINDS ACROSS SOUTHWEST UTAH. THIS WARNING IS FOR FIRE WEATHER ZONES 435...437...439 AND 440... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR LOW RELATIVE HUMIDITY AND STRONG SOUTH WINDS ACROSS SOUTHWEST UTAH. THIS WATCH IS FOR FIRE WEATHER ZONES 435...437...439 AND 440... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CONTINUED THE RED FLAG WARNING THROUGH 9 PM MDT THIS EVENING. A RED FLAG HAS ALSO BEEN ISSUED FROM 12 PM TO 9 PM MDT SUNDAY. ADDITIONALLY...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR MONDAY AFTERNOON THROUGH MONDAY EVENING. SOUTHWEST WINDS 15-25 MPH WITH GUSTS OF 30-35 MPH WILL CONTINUE ACROSS SOUTHERN UTAH THROUGH EARLY THIS EVENING. THESE WINDS COMBINED WITH VERY LOW RELATIVE HUMIDITY WILL CONTINUE TO RESULT IN CRITICAL FIRE WEATHER CONDITIONS THROUGH EARLY THIS EVENING. STRENGTHENING SOUTHWEST WINDS SUNDAY WILL COMBINE WITH THIS VERY DRY AIRMASS AGAIN SUNDAY...ONCE AGAIN RESULTING IN CRITICAL FIRE WEATHER CONDITIONS ACROSS SOUTHWEST UTAH. STRONGER SOUTH WINDS ARE EXPECTED TO DEVELOP MONDAY AFTERNOON...WHICH WILL LEAD TO A CONTINUED THREAT OF CRITICAL FIRE WEATHER CONDITIONS. IT APPEARS THIS DRY AND WINDY PATTERN MAY CONTINUE THROUGH MIDWEEK. IN ADDITION... WITH THE NUMEROUS LIGHTNING STRIKES WHICH HAVE OCCURRED OVER THE PAST COUPLE OF DAYS...HOLDOVER FIRES MAY EMERGE AS HUMIDITIES DROP. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A FIRE WEATHER WATCH MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ UTZ433-434-436-110545- /O.NEW.KSLC.FW.W.0009.060611T1800Z-060612T0300Z/ /O.NEW.KSLC.FW.A.0007.060612T1800Z-060613T0300Z/ SANPETE AND SEVIER VALLEYS-WEST CENTRAL DESERTS AND MOUNTAINS- CENTRAL UTAH MOUNTAINS- 340 PM MDT SAT JUN 10 2006 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 9 PM MDT SUNDAY FOR LOW RELATIVE HUMIDITY AND STRONG SOUTHWEST WINDS ACROSS WEST CENTRAL AND CENTRAL UTAH. THIS WARNING INCLUDES FIRE WEATHER ZONES 433...434 AND 436... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR LOW RELATIVE HUMIDITY AND STRONG SOUTH WINDS ACROSS WEST CENTRAL AND CENTRAL UTAH. THIS WATCH INCLUDES FIRE WEATHER ZONES 433...434 AND 436... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 9 PM MDT SUNDAY. ADDITIONALLY...A FIRE WEATHER WATCH HAS BEEN ISSUED...IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. STRENGTHENING SOUTHWEST WINDS OF 15-25 MPH WITH GUSTS OF 30-35 MPH ARE EXPECTED TO DEVELOP SUNDAY AFTERNOON AND EVENING. THESE WINDS WILL COMBINE WITH A VERY DRY AIRMASS EXPECTED TO SPREAD BACK ACROSS THE AREA...RESULTING IN CRITICAL FIRE WEATHER CONDITIONS SUNDAY AFTERNOON AND EVENING. STRONGER SOUTH WINDS ARE EXPECTED TO DEVELOP MONDAY AFTERNOON...WHICH WILL LEAD TO A CONTINUED THREAT OF CRITICAL FIRE WEATHER CONDITIONS. IT APPEARS THIS DRY AND WINDY PATTERN MAY CONTINUE THROUGH MIDWEEK. IN ADDITION... WITH THE NUMEROUS LIGHTNING STRIKES WHICH HAVE OCCURRED OVER THE PAST COUPLE OF DAYS...HOLDOVER FIRES MAY EMERGE AS HUMIDITIES DROP. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A FIRE WEATHER WATCH MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ UTZ441-110300- /O.NEW.KSLC.FW.A.0007.060612T1800Z-060613T0300Z/ /O.CON.KSLC.FW.W.0008.000000T0000Z-060611T0300Z/ GLEN CANYON RECREATION AREA/LAKE POWELL- 340 PM MDT SAT JUN 10 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND STRONG SOUTHWEST WINDS. THIS RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 441... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR LOW RELATIVE HUMIDITY AND STRONG SOUTH WINDS. THIS FIRE WEATHER WATCH IS IN EFFECT FOR FIRE WEATHER ZONE 441... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CONTINUED THE RED FLAG WARNING THROUGH 9 PM MDT THIS EVENING. ADDITIONALLY...A FIRE WEATHER WATCH HAS BEEN ISSUED...IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. SOUTHWEST WINDS 15-25 MPH WITH GUSTS OF 30-35 MPH WILL DEVELOP OVER SOUTHERN UTAH THROUGH THIS EVENING. THESE WINDS WILL COMBINE WITH RELATIVE HUMIDITIES BELOW 15 PERCENT THROUGH THE EARLY EVENING HOURS TO CREATE SEVERE FIRE WEATHER CONDITIONS. IN ADDITION...WITH THE NUMEROUS LIGHTNING STRIKES WHICH HAVE OCCURRED OVER THE PAST COUPLE OF DAYS...HOLDOVER FIRES MAY EMERGE AS HUMIDITIES DROP. DESPITE A VERY DRY AIRMASS EXPECTED TO REMAIN ACROSS THE AREA...WINDS ARE EXPECTED TO DIMINISH SOMEWHAT SUNDAY...DIMINISHING THE FIRE WEATHER THREAT SOMEWHAT. SEVERE FIRE WEATHER CONDITIONS ARE ONCE AGAIN EXPECTED MONDAY AFTERNOON AND EVENING...AS STRONG SOUTH WINDS SPREAD ACROSS THE AREA. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A FIRE WEATHER WATCH MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ UTZ420-431-432-438-445>449-110545- /O.NEW.KSLC.FW.A.0007.060612T1800Z-060613T0300Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- EASTERN SLOPE WASATCH PLATEAU AND CASTLE VALLEY- SOUTHWEST TAVAPUTS PLATEAU/BOOK CLIFFS AND THE SAN RAFAEL SWELL- HENRY MOUNTAINS-GRAND FLAT/ROAN AND BOOK CLIFFS- ARCHES NATIONAL PARK AND SURROUNDING AREAS- CANYONS NATIONAL PARK AND NATURAL BRIDGES NATIONAL MONUMENT- LA SAL AND ABAJO MOUNTAINS-SOUTHERN SAN JUAN COUNTY- 340 PM MDT SAT JUN 10 2006 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR LOW RELATIVE HUMIDITY AND STRONG SOUTH WINDS ACROSS MUCH OF WESTERN...CENTRAL AND SOUTHEAST UTAH. THIS FIRE WEATHER WATCH IS IN EFFECT FOR FIRE WEATHER ZONES 420...431...432...438 AND 445 THROUGH 449... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR MUCH OF WESTERN...CENTRAL AND SOUTHEASTERN UTAH. STRENGTHENING SOUTHERLY WINDS MONDAY ARE EXPECTED TO COMBINE WITH A VERY DRY AIRMASS...RESULTING IN CRITICAL FIRE WEATHER CONDITIONS. THIS WINDY AND DRY PATTERN IS EXPECTED TO REMAIN IN PLACE THROUGH MIDWEEK. A FIRE WEATHER WATCH MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
3 follow-up statements
000 WWUS85 KSLC 110844 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 244 AM MDT SUN JUN 11 2006 UTZ433>437-439-440-112215- /O.CON.KSLC.FW.W.0009.060611T1800Z-060612T0300Z/ /O.CON.KSLC.FW.A.0007.060612T1800Z-060613T0300Z/ SANPETE AND SEVIER VALLEYS-WEST CENTRAL DESERTS AND MOUNTAINS- SOUTHWEST DESERTS AND MOUNTAINS-CENTRAL UTAH MOUNTAINS- SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON- SOUTH CENTRAL UTAH- 244 AM MDT SUN JUN 11 2006 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CONTINUED A RED FLAG WARNING FOR MOST OF SOUTHERN AND CENTRAL UTAH. THIS WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. ALSO...A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. STRENGTHENING SOUTHWEST FLOW ALOFT WILL MIX SOUTHWEST WINDS OF 15-25 MPH WITH GUSTS OF 30-35 MPH DOWN TO THE SURFACE THIS AFTERNOON AND EVENING. THESE WINDS WILL COMBINE WITH A VERY DRY AIRMASS AND RESULT IN CRITICAL FIRE WEATHER CONDITIONS FOR THIS AFTERNOON AND EVENING OVER THE WARNING AREA. STRONGER SOUTH WINDS ARE EXPECTED TO DEVELOP AGAIN MONDAY AFTERNOON AND MONDAY EVENING WHICH COULD LEAD TO A CONTINUED THREAT OF CRITICAL FIRE WEATHER CONDITIONS. AT THE CURRENT TIME...CRITICAL FIRE WEATHER CONDITIONS COULD CONTINUE THROUGH MIDWEEK. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A FIRE WEATHER WATCH MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ UTZ420-431-432-438-441-445>449-112215- /O.CON.KSLC.FW.A.0007.060612T1800Z-060613T0300Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- EASTERN SLOPE WASATCH PLATEAU AND CASTLE VALLEY- SOUTHWEST TAVAPUTS PLATEAU/BOOK CLIFFS AND THE SAN RAFAEL SWELL- HENRY MOUNTAINS-GLEN CANYON RECREATION AREA/LAKE POWELL- GRAND FLAT/ROAN AND BOOK CLIFFS- ARCHES NATIONAL PARK AND SURROUNDING AREAS- CANYONS NATIONAL PARK AND NATURAL BRIDGES NATIONAL MONUMENT- LA SAL AND ABAJO MOUNTAINS-SOUTHERN SAN JUAN COUNTY- 244 AM MDT SUN JUN 11 2006 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CONTINUED A FIRE WEATHER WATCH FOR SOUTHERN...CENTRAL...AND NORTHWEST UTAH. THIS WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. STRENGTHENING SOUTHERLY WINDS ARE EXPECTED TO COMBINE WITH A VERY DRY AIRMASS AND CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO OCCUR FOR MONDAY AND MONDAY EVENING. A WINDY AND DRY PATTERN COULD REMAIN IN PLACE THROUGH MIDWEEK. A FIRE WEATHER WATCH MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ HALL
000 WWUS85 KSLC 112106 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 306 PM MDT SUN JUN 11 2006 UTZ433>437-439-440-120300- /O.UPG.KSLC.FW.A.0007.060612T1800Z-060613T0300Z/ /O.NEW.KSLC.FW.W.0010.060612T1800Z-060613T0300Z/ /O.NEW.KSLC.FW.A.0008.060613T1800Z-060614T0300Z/ /O.CON.KSLC.FW.W.0009.000000T0000Z-060612T0300Z/ SANPETE AND SEVIER VALLEYS-WEST CENTRAL DESERTS AND MOUNTAINS- SOUTHWEST DESERTS AND MOUNTAINS-CENTRAL UTAH MOUNTAINS- SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON- SOUTH CENTRAL UTAH- 306 PM MDT SUN JUN 11 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR STRONG SOUTH WINDS AND LOW RELATIVE HUMIDITY ACROSS MUCH OF WEST CENTRAL...SOUTHWEST AND SOUTH CENTRAL UTAH. THIS WARNING INCLUDES ZONES 433 THROUGH 437...439 AND 440... ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 9 PM MDT MONDAY FOR STRONG SOUTH WINDS AND LOW RELATIVE HUMIDITY ACROSS MUCH OF WEST CENTRAL...SOUTHWEST AND SOUTH CENTRAL UTAH. THIS WARNING INCLUDES ZONES 433 THROUGH 437...439 AND 440... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR STRONG SOUTH WINDS AND LOW RELATIVE HUMIDITY ACROSS MUCH OF WEST CENTRAL...SOUTHWEST AND SOUTH CENTRAL UTAH. THIS WATCH INCLUDES ZONES 433 THROUGH 437...439 AND 440... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CONTINUED THE RED FLAG WARNING FOR MUCH OF WEST CENTRAL...SOUTH CENTRAL AND SOUTHWEST UTAH THROUGH 9 PM THIS EVENING. A RED FLAG WARNING HAS ALSO BEEN ISSUED FOR MONDAY FROM NOON THROUGH 9 PM. ADDITIONALLY...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR TUESDAY AFTERNOON AND EVENING. SOUTH WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL CONTINUE ACROSS MUCH OF WEST CENTRAL...SOUTHWEST AND SOUTH CENTRAL UTAH INTO THE EVENING HOURS. THESE WINDS WILL COMBINE WITH A VERY DRY AIRMASS TO RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS THE WARNED AREA. WINDS ARE EXPECTED TO DIMINISH AROUND SUNSET. STRONGER SOUTH WINDS ARE EXPECTED TO DEVELOP AGAIN MONDAY AFTERNOON...WHICH COMBINED WITH THE DRY AIRMASS IN PLACE WILL ONCE AGAIN RESULT IN CRITICAL FIRE WEATHER CONDITIONS. THIS PATTERN OF STRONG SOUTH WINDS AND A DRY AIRMASS LOOKS TO CONTINUE THROUGH AT LEAST TUESDAY...AND PERHAPS INTO WEDNESDAY. ADDITIONALLY...HIGH BASED MOISTURE IS EXPECTED TO SPREAD ACROSS THE AREA TUESDAY...WHICH MAY RESULT IN ISOLATED DRY THUNDERSTORMS TUESDAY AND WEDNESDAY AFTERNOONS. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A FIRE WEATHER WATCH MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ UTZ420-431-432-438-441-445>449-120515- /O.UPG.KSLC.FW.A.0007.060612T1800Z-060613T0300Z/ /O.NEW.KSLC.FW.W.0010.060612T1800Z-060613T0300Z/ /O.NEW.KSLC.FW.A.0008.060613T1800Z-060614T0300Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- EASTERN SLOPE WASATCH PLATEAU AND CASTLE VALLEY- SOUTHWEST TAVAPUTS PLATEAU/BOOK CLIFFS AND THE SAN RAFAEL SWELL- HENRY MOUNTAINS-GLEN CANYON RECREATION AREA/LAKE POWELL- GRAND FLAT/ROAN AND BOOK CLIFFS- ARCHES NATIONAL PARK AND SURROUNDING AREAS- CANYONS NATIONAL PARK AND NATURAL BRIDGES NATIONAL MONUMENT- LA SAL AND ABAJO MOUNTAINS-SOUTHERN SAN JUAN COUNTY- 306 PM MDT SUN JUN 11 2006 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 9 PM MDT MONDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY ACROSS PORTIONS OF WESTERN...CENTRAL AND SOUTHEAST UTAH. THIS WARNING INCLUDES ZONES 420...431...432...438...441...AND 445 THROUGH 449... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY ACROSS PORTIONS OF WESTERN...CENTRAL AND SOUTHEAST UTAH. THIS WARNING INCLUDES ZONES 420...431...432...438...441...AND 445 THROUGH 449... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING FOR PORTIONS OF WESTERN...CENTRAL AND SOUTHEAST UTAH...WHICH IS IN EFFECT FROM 12 PM TO 9 PM MDT MONDAY. ADDITIONALLY...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR TUESDAY AFTERNOON AND EVENING. STRONG SOUTH WINDS ARE EXPECTED TO DEVELOP MONDAY AFTERNOON...WHICH COMBINED WITH THE DRY AIRMASS IN PLACE WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS THE WARNED AREA. THIS PATTERN OF STRONG SOUTH WINDS AND A DRY AIRMASS LOOKS TO CONTINUE THROUGH AT LEAST TUESDAY...AND PERHAPS INTO WEDNESDAY. ADDITIONALLY...HIGH BASED MOISTURE IS EXPECTED TO SPREAD ACROSS THE AREA TUESDAY...WHICH MAY RESULT IN ISOLATED DRY THUNDERSTORMS TUESDAY AND WEDNESDAY AFTERNOONS. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A FIRE WEATHER WATCH MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ SEAMAN
000 WWUS85 KSLC 120321 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 921 PM MDT SUN JUN 11 2006 UTZ433>437-439-440-121130- /O.EXP.KSLC.FW.W.0009.000000T0000Z-060612T0300Z/ /O.CON.KSLC.FW.W.0010.060612T1800Z-060613T0300Z/ /O.CON.KSLC.FW.A.0008.060613T1800Z-060614T0300Z/ SANPETE AND SEVIER VALLEYS-WEST CENTRAL DESERTS AND MOUNTAINS- SOUTHWEST DESERTS AND MOUNTAINS-CENTRAL UTAH MOUNTAINS- SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON- SOUTH CENTRAL UTAH- 921 PM MDT SUN JUN 11 2006 ...RED FLAG WARNING HAS EXPIRED... ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 9 PM MDT MONDAY FOR STRONG SOUTH WINDS AND LOW HUMIDITY ACROSS MUCH OF WEST CENTRAL...SOUTHWEST AND SOUTH CENTRAL UTAH. THIS WARNING INCLUDES ZONES 433 THROUGH 437...439 AND 440... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR STRONG SOUTH WINDS AND LOW HUMIDITY ACROSS MUCH OF WEST CENTRAL...SOUTHWEST AND SOUTH CENTRAL UTAH. THIS WARNING INCLUDES ZONES 433 THROUGH 437...439 AND 440... THE RED FLAG WARNING FOR SUNDAY EVENING IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 9 PM MDT MONDAY FOR MUCH OF WEST CENTRAL...SOUTHWEST AND SOUTH CENTRAL UTAH. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR THESE SAME AREAS. SOUTH WINDS HAVE DIMINISHED THIS SUNDAY EVENING. THE SOUTH WINDS ARE EXPECTED TO DEVELOP AGAIN MONDAY AFTERNOON WITH SPEEDS OF 20 TO 30 MPH AND GUSTS TO 35 MPH. THESE WINDS COMBINED WITH THE DRY AIRMASS IN PLACE WILL ONCE AGAIN RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS THE WARNED AREA. THIS PATTERN OF STRONG SOUTH WINDS AND A DRY AIRMASS LOOKS TO CONTINUE THROUGH AT LEAST TUESDAY...AND PERHAPS INTO WEDNESDAY. ADDITIONALLY...HIGH BASED MOISTURE IS EXPECTED TO SPREAD ACROSS THE AREA TUESDAY...WHICH MAY RESULT IN ISOLATED DRY THUNDERSTORMS TUESDAY AND WEDNESDAY AFTERNOONS. $$ UTZ420-431-432-438-441-445>449-121130- /O.CON.KSLC.FW.W.0010.060612T1800Z-060613T0300Z/ /O.CON.KSLC.FW.A.0008.060613T1800Z-060614T0300Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- EASTERN SLOPE WASATCH PLATEAU AND CASTLE VALLEY- SOUTHWEST TAVAPUTS PLATEAU/BOOK CLIFFS AND THE SAN RAFAEL SWELL- HENRY MOUNTAINS-GLEN CANYON RECREATION AREA/LAKE POWELL- GRAND FLAT/ROAN AND BOOK CLIFFS- ARCHES NATIONAL PARK AND SURROUNDING AREAS- CANYONS NATIONAL PARK AND NATURAL BRIDGES NATIONAL MONUMENT- LA SAL AND ABAJO MOUNTAINS-SOUTHERN SAN JUAN COUNTY- 921 PM MDT SUN JUN 11 2006 ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 9 PM MDT MONDAY FOR STRONG WINDS AND LOW HUMIDITY ACROSS MUCH OF WESTERN ...CENTRAL AND SOUTHEAST UTAH. THIS WARNING INCLUDES ZONES 420...431...432...438...441 AND 445 THROUGH 449... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY ACROSS MUCH OF WESTERN...CENTRAL AND SOUTHEAST UTAH. THIS WARNING INCLUDES ZONES 420...431...432...438...441 AND 445 THROUGH 449... A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 9 PM MDT MONDAY ACROSS MUCH OF WESTERN...CENTRAL AND SOUTHEAST UTAH. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR THESE SAME AREAS. STRONG SOUTH WINDS ARE EXPECTED TO DEVELOP MONDAY AFTERNOON... WHICH COMBINED WITH THE DRY AIRMASS IN PLACE WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS THE WARNED AREA. THIS PATTERN OF STRONG SOUTH WINDS AND A DRY AIRMASS LOOKS TO CONTINUE THROUGH AT LEAST TUESDAY...AND PERHAPS INTO WEDNESDAY. ADDITIONALLY...HIGH BASED MOISTURE IS EXPECTED TO SPREAD ACROSS THE AREA TUESDAY...WHICH MAY RESULT IN ISOLATED DRY THUNDERSTORMS TUESDAY AND WEDNESDAY AFTERNOONS. A FIRE WEATHER WATCH MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Jun 10, 10:40 AM MDT, 5 hours earlier.
Area forecast discussion, Jun 10, 10:40 AM MDT, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1040 AM MDT SAT JUN 10 2006
.SYNOPSIS...A WEAK BOUNDARY WILL LINGER OVER NORTHERN UTAH TODAY.
UPPER RIDGE BUILDING OVER THE GREAT BASIN SUNDAY WILL BRING A DRIER
SOUTHWEST FLOW INTO THE AREA THROUGH EARLY NEXT WEEK RESULTING IN A
WARMING TREND.
&&
.DISCUSSION...A SHORTWAVE TROUGH MOVING ACROSS NORTHERN UTAH
PRODUCED A FEW SHOWERS AND THUNDERSTORMS ACROSS THE NORTHERN
PORTIONS OVERNIGHT AND THIS MORNING. THIS DISTURBANCE IS NOW EXITING
THE CWA WITH SOME SUBSIDENCE OCCURRING BEHIND IT. IN
ADDITION...UPPER JET OVER THE UTAH/IDAHO BORDER WILL BE LIFTING
NORTH THIS AFTERNOON. HOWEVER...A DECENT AMOUNT OF MOISTURE STILL
REMAINS OVER NORTHERN UTAH...BETWEEN TWO-THIRDS TO THREE-QUARTERS OF
AN INCH OF PRECIPITABLE WATER PER GOES-DERIVED IMAGERY. SO EVEN WITH
THE LACK OF UPPER-LEVEL SUPPORT...THERE COULD STILL BE ENOUGH
INSTABILITY TO PRODUCE SOME ISOLATED THUNDERSTORMS. IF THUNDERSTORMS
DO DEVELOP...MOST LIKELY LOCATION WOULD BE CENTRAL UTAH VALLEYS JUST
SOUTH OF THE SALT LAKE CITY AREA THROUGH UTAH COUNTY AS WELL AS THE
MOUNTAINS OF NORTHEAST UTAH WHERE A BOUNDARY REMAINS. MODELS
INDICATE ANOTHER WEAK SHORTWAVE DEVELOPING ACROSS THE UTAH/IDAHO
BORDER LATE THIS EVENING...BUT IT MAY BE TOO FAR NORTH TO HAVE MUCH
IMPACT ON THE CWA...ESPECIALLY WITH THE LOSS OF SURFACE INSOLATION
BY THAT TIME. SOUTHERN UTAH SHOULD REMAIN DRY THROUGHOUT THE
DAY...BUT BREEZY CONDITIONS WILL RESULT IN FIRE WEATHER CONCERNS
THERE.
HEIGHTS WILL RISE OVER THE NEXT FEW DAYS WITH INCREASING SOUTHWEST
FLOW. EXPECT WARM AND DRY CONDITIONS ACROSS THE CWA THE NEXT COUPLE
OF DAYS...THEN MAY SEE SOME MOISTURE RETURN TO THE AREA BEGINNING ON
TUESDAY AHEAD OF AN UPPER LOW SLOWLY PUSHING INLAND.
CURRENT PACKAGE IN GOOD SHAPE. NO UPDATES ANTICIPATED AT THIS TIME.
&&
.AVIATION...LIGHT NORTHWEST WINDS SHOULD PREVAIL TODAY. EXPECT
AFTERNOON BUILDUPS TO THE SOUTHWEST THIS AFTERNOON WHICH MAY IMPACT
THE VICINITY OF THE TERMINAL. VFR CONDITIONS WILL PREVAIL WITH ONLY A
SMALL CHANCE FOR MVFR CEILINGS WITH THE ISOLATED SHOWERS.
&&
.FIRE WEATHER...SURFACE FRONT CURRENTLY STALLED ACROSS CENTRAL
UTAH...WITH A VERY DRY AIRMASS IN PLACE SOUTH OF THIS BOUNDARY. THIS
DRY AIRMASS COMBINED WITH INCREASING WINDS THIS AFTERNOON SHOULD
ALLOW FOR CRITICAL FIRE WEATHER CONDITIONS TO ONCE AGAIN BE MET. RED
FLAG WARNINGS REMAIN IN EFFECT THROUGH THIS EVENING FOR MUCH OF
SOUTHERN UTAH. FLOW ALOFT EXPECTED TO INCREASE SUNDAY THROUGH
TUESDAY...WHICH WILL LIKELY RESULT IN CRITICAL FIRE WEATHER
CONDITIONS SPREADING ACROSS MUCH OF THE AREA EARLY NEXT WEEK. WILL
LIKELY NEED RED FLAG WARNINGS FOR SUNDAY ACROSS MUCH OF
CENTRAL/SOUTHERN UTAH...AND PERHAPS INTO EARLY NEXT WEEK ACROSS MOST
VALLEY LOCATIONS.
&&
.HYDRO...HEAVY RAIN FRIDAY BROUGHT LITTLE COTTONWOOD CREEK...WHICH
WAS RUNNING HIGH FROM SNOWMELT...TO NEAR BANKFULL. HOWEVER...NO
ADDITIONAL THREAT IS EXPECTED FROM ISOLATED CONVECTION TODAY AND
FLOWS WILL BE TRENDING DOWNWARD.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING FROM NOON UNTIL 9 PM TODAY FOR
UTZ435-437-439>441.
WY...NONE.
&&
PUBLIC/HYDRO...CHENG
AVIATION...BRENCHLEY
FIRE WX...SEAMANHazardous weather outlook, Jun 10, 4:08 AM MDT, 11 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 408 AM MDT SAT JUN 10 2006 UTZ001>021-WYZ021-111200- CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY- CENTRAL AND SOUTHWEST MOUNTAINS- GLEN CANYON RECREATION AREA/LAKE POWELL- GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS- NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT- SOUTHWEST UTAH-SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK- WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH- WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS- WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS- 408 AM MDT SAT JUN 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO-THIRDS UTAH AND EXTREME SOUTHWEST WYOMING. .DAY ONE...TODAY ISOLATED SHOWERS AND THUNDERSTORMS IN NORTHERN UTAH TODAY. CRITICAL FIRE WEATHER CONDITIONS IN FAR SOUTHERN UTAH DUE TO WIND GUSTS AND LOW HUMIDITY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A DRY SOUTHWEST FLOW WILL BE OVER THE OUTLOOK AREA SUNDAY INTO MID NEXT WEEK. TEMPERATURES WILL BE ABOVE NORMAL. SEVERE FIRE WEATHER CONDITIONS FOR WESTERN...SOUTHERN AND PARTS OF EASTERN UTAH EXPECTED INTO MID WEEK. ISOLATED THUNDERSTORMS MAY DEVELOP BY MID WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURE. TARDY
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 3:40 PM MDT | Fire Weather Watch | SLC | 23 hr |
Nearby
Red Flag Warnings in Utah, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.